question-icon

Should i stay on venlafaxine medicine for side effects to wear off or get off of it

default
Posted on Tue, 18 Mar 2014
Question: I am on Venlafaxine XXXXXXX ER 37 mg for the first time took it at i 8 pm Woke up next morning at 3 could not go back to sleep but yawned felt sleepy all day these side effects got me down, make me miserable Should i stay on medicine for side effects to where off or get off of it thanks
doctor
Answered by Dr. Manisha Gopal (1 hour later)
Brief Answer: This appers due to incomplete sleep & not drug Detailed Answer: Hello and welcome to HCM! I have read your question carefully and from my clinical experince i can tell you that the yawning, etc., is most likely due to your incomplete sleep at night ( you got up at 3 am), and not due to Venlafaxine. You can correlate it easily that a drug which did I not help you enough in sleep, how can be involved in giving yawning? moreover, Venlafaxine dosent usually doesnot cause sedation and is given in day time, I use it almost everyday in my clicnic. If you have any other reason to blame vanlafaxine for all this (apart from what you mentioned ), then it needs to be looked into. The lethargy, reduced sleep and sleepiness in daytime are due to anxeity and incomplete sleep of night. Your current dosage of Venlafaxine is also very low to give proper therapeutic effect. I would recommend that you wait for few days, may add some thing to have sleep- zolpidem, etc. And then, after a week- meet your doctor, and increase the dosage of Venlafaxine. If at all these side effects are related to drug, they will wean off in some time. Hope the reply is useful please feel free to ask more questions for clarifictaion Dr. Manisha Gopal MD psychiatry
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Gopal

Psychiatrist

Practicing since :2005

Answered : 947 Questions

premium_optimized

The User accepted the expert's answer

Share on
Should i stay on venlafaxine medicine for side effects to wear off or get off of it

Brief Answer: This appers due to incomplete sleep & not drug Detailed Answer: Hello and welcome to HCM! I have read your question carefully and from my clinical experince i can tell you that the yawning, etc., is most likely due to your incomplete sleep at night ( you got up at 3 am), and not due to Venlafaxine. You can correlate it easily that a drug which did I not help you enough in sleep, how can be involved in giving yawning? moreover, Venlafaxine dosent usually doesnot cause sedation and is given in day time, I use it almost everyday in my clicnic. If you have any other reason to blame vanlafaxine for all this (apart from what you mentioned ), then it needs to be looked into. The lethargy, reduced sleep and sleepiness in daytime are due to anxeity and incomplete sleep of night. Your current dosage of Venlafaxine is also very low to give proper therapeutic effect. I would recommend that you wait for few days, may add some thing to have sleep- zolpidem, etc. And then, after a week- meet your doctor, and increase the dosage of Venlafaxine. If at all these side effects are related to drug, they will wean off in some time. Hope the reply is useful please feel free to ask more questions for clarifictaion Dr. Manisha Gopal MD psychiatry